A nurse administers 20 mg of morphine sulfate, PO, to a patient. The nurse should reassess the patient's pain rating:
•Oral pain medications, like morphine, take up to one hour to peak. Though some relief may come with drug onset, the nurse should reassess for pain one hour after administration to ensure that peak efficacy has been achieved.
•For IV pain medications, the nurse should reassess 30 minutes after administration.
A nurse has left the hospital for the weekend and remembers forgetting to chart a urine output in the electronic medical record (EMR) for a client. The nurse should correct this by:
A nurse is preparing to administer IV fluids that raise serum osmolarity to pull fluid into the vascular compartment. Which fluid should the nurse administer?
Of the following, which is not one of the four main tips highlighted by the USDA and DHHS in 2010 with MyPlate?
When assessing a patient for posture and appearance, the nurse recognizes that the patient is lying still and complaining of abdominal pain. Slight jarring of the bed causes agonizing pain. The nurse assesses that the origin of the pain may be:
A nurse enters a patient's room and sees another nurse about to administer medications to the wrong patient and alerts her just before it is given. The nurse who was giving the medications appears embarrassed and quickly leaves the room. What is the other nurse's responsibility in this situation?
A nurse in the pediatric ER is doing triage on a 4-year-old patient who has been brought to the ER 7 times in the last 3 weeks for various complaints. The patient has presented with a bump on the head from a fall, a gash to the left leg after a bike accident, a burn on the hand from touching a hot stove, as well as other accidental injuries. The frequency of the ER visits for injuries along with the age of the patient increases the nurse's curiosity about these injuries. The nurse knows that the Child Abuse Prevention and Treatment Act (CAPTA) includes which of the following?
An elderly patient admitted into the ER one week ago has had an indwelling urinary catheter since then. The nurse assesses the patient on morning rounds and finds the patient is disoriented, which is not the baseline for the patient. The nurse notes the urine in the drainage bag is dark and concentrated with sediment. The nurse should do which of the following?
While preparing to give an IM injection to an adult, the nurse identifies which muscle as the first choice for administration?
A nurse documents the following in Mrs. Chapman's chart after an altercation with another patient: Mrs. Chapman was pushed to the floor by Mrs. Smith at 1500 hrs, witnessed by this RN. Mrs. Chapman has been increasingly intrusive with other clients recently. She was assessed and has no bruises or deformities and reports no pain. Vital signs were normal. Patient was not on fall precautions and reports no dizziness. A&O x3. Dr. Mott and DPOA Bob Chapman notified at 1545 hrs. No further orders.
Which part of the documentation indicates a violation of confidentiality?
After administering morphine sulfate 3 hours ago, the patient complains of rapid onset pain rated at 8 out of 10. The nurse would consider this to be:
A physician writes the following order for a 35-year-old female patient being treated for depression: Vitamin D, 600 IU, PO once daily. The nurse questions the order for which of the following reasons?
The nurse is administering an insulin injection. The nurse decides the best site for this type of injection is:
A patient presents to the ED on referral from the Public Health Department after an anthrax scare at a downtown business district where the patient was working. After the patient is brought to isolation and decontaminated, the patient asks to go home. Which of the following is the correct response from the nurse?